Advertisement

Russian Journal of Mathematical Physics

, Volume 20, Issue 1, pp 25–32 | Cite as

Generic fractal structure of finite parts of trajectories of piecewise smooth Hamiltonian systems

  • R. HildebrandEmail author
  • L. V. Lokutsievskiy
  • M. I. Zelikin
Article

Abstract

Piecewise smooth Hamiltonian systems with tangent discontinuity are studied. A new phenomenon is discovered, namely, the generic chaotic behavior of finite parts of trajectories. The approach is to consider the evolution of Poisson brackets for smooth parts of the initial Hamiltonian system. It turns out that, near second-order singular points lying on a discontinuity stratum of codimension two, the system of Poisson brackets is reduced to the Hamiltonian system of the Pontryagin Maximum Principle. The corresponding optimization problem is studied and the topological structure of its optimal trajectories is constructed (optimal synthesis). The synthesis contains countably many periodic solutions on the quotient space by the scale group and a Cantor-like set of nonwandering points (NW) having fractal Hausdorff dimension. The dynamics of the system is described by a topological Markov chain. The entropy is evaluated, together with bounds for the Hausdorff and box dimension of (NW).

Keywords

Hamiltonian System Optimal Control Problem Poisson Bracket Topological Entropy Pontryagin Maximum Principle 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    M. I. Zelikin, L. V. Lokutsievskiy [Lokutsievskii], and R. Hildebrand, “Geometry of Neighborhoods of Singular Trajectories in Problems with Multidimensional Control,” Tr. Mat. Inst. Steklova 277, 74–90 (2012) [Proc. Steklov Inst. Math. 277 (1), 67–83 (2012)].Google Scholar
  2. 2.
    H. J. Kelley, R. E. Kopp, and M. G. Moyer, “Singular Extremals,” in: Topics in Optimization (Acad. Press, New York, 1967), pp. 63–101.CrossRefGoogle Scholar
  3. 3.
    I. Kupka, “Generic Properties of Extremals in Optimal Control Problems,” in: Differential Geometric Control Theory (Houghton, Mich., 1982), Progr. Math., vol. 27 (Birkhäuser, Boston, 1983), pp. 310–315.Google Scholar
  4. 4.
    R. M. Lewis, “Definitions of Order and Junction Conditions in Singular Optimal Control Problems,” SIAM J. Control Optim. 18(1), 21–32 (1980).MathSciNetADSzbMATHCrossRefGoogle Scholar
  5. 5.
    C. Marchal, “Chattering Arcs and Chattering Controls,” J. Optim. Theory Appl. 11(5), 441–468 (1973).MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    L. S. Pontryagin, V. G. Boltyanskii, R. V. Gamkrelidze, and E. F. Mishchenko, The Mathematical Theory of Optimal Processes (Gos. Izdat. Fiz.-Mat. Lit., Moscow, 1961; Wiley, New York-London, 1962).Google Scholar
  7. 7.
    M. I. Zelikin and V. F. Borisov, Theory of Chattering Control with Applications to Astronautics, Robotics, Economics, and Engineering (Boston: Birkhäuser, 1994).zbMATHCrossRefGoogle Scholar
  8. 8.
    M. I. Zelikin, N. B. Mel’nikov, and R. Hildebrand, “Topological Structure of a Phase Portrait of a Generic Fiber of Optimal Synthesis for Chattering Problems,” Tr. Mat. Inst. Steklova 233 (2001), Differ. Uravn. Nek. Mat. Zadachi Optim. Upr., 125–152 [Proc. Steklov Inst. Math. 233, 116–142 (2001)].Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2013

Authors and Affiliations

  • R. Hildebrand
    • 1
    Email author
  • L. V. Lokutsievskiy
    • 2
  • M. I. Zelikin
    • 2
  1. 1.Laboratory Jean KuntzmannUniversity Grenoble 1 / CNRSGrenoble cedex 09France
  2. 2.Dept. of Mechanics and MathematicsMoscow State UniversityMoscowRussia

Personalised recommendations